SSRI's & IRREGULAR BEATS

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 489
   Posted 7/27/2005 5:44 AM (GMT -7)   
 Well, i'll try again.      Suffering from Depression AND Mitral Valve Prolapse & the Irregular heart beats that go with it (SVT etc)----Now, Dr. precsribed Zoloft for my depression.   I tried it LAST yr----& got lots of irregular beats (SVT--PVCs  )----Cardiologist said it should not have been caused by the Zoloft (SSRI)-----anyone--tried again last month---Again...more irregular beats.   I stopped taking them..will talk to my cardiologist & my therapist about trying something different.    Has anyone else---anyone----had this problem---irregular heart beats after taking an SSRI (Zoloft or other anti-depressant)---PLEASE, let me know---or else, i'll feel i'm alone in this!!!   Thanks---Robert sad

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 7/27/2005 10:34 AM (GMT -7)   
Hi Robert! tongue
 
I know you've posted here before and I've tried my best to answer your question, re the Zoloft...Hopefully, someone else will come along and be able to identify with your problem.
 
Hugs, Teri tongue
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 7/27/2005 10:37 AM (GMT -7)   
 Robert, I thought that you were going to discuss this with your therapist and cardio Dr.  Have you done this yet?  I wish you all the best!!  Hugs, Teri tongue
 
"Thanks to all for your recent support & help.  Regarding my problem w Zoloft (tachycardia)---tho it is not mentioned in most "side effects"---Teri16 had a website on Zoloft & it was very helpful!       On that side it stated lots of side effects...AND there it was---under cardiovascular "Palpitations & tahycardia".    This is the SECOND time i had a problem w Zoloft & tachycardia---the 1st time--i was not sure--now I'm beginning to think it may be the Zoloft---i'll tell my therapist & my cardiologist.    Hopefully one of the other SSRIs (Paxil or Prozac) may help without the cardio side effects----Anyone have any experience w Prozac??   Years
ago it was so highly touted.     Get back & thanks again---Wotan --(Robert) :-) "
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 489
   Posted 7/27/2005 12:30 PM (GMT -7)   
Hi Teri-- Saw my therapist today. We talked about switching the SSRI anti-depressant. OK---to everyone out there. My therapist mentioned Paxil & Selexa-----i FORGOT to ask..."What about Prozac?"---this was so big in the 1990s----anyone have any success with Prozac? Please--someone---anyone--get back----i NEED to get on an Anti-depressant--but the darn Zoloft is making my heart jump all over the place-----any help would be greatly appreviated!!! Thanks--Robert

abnalexmom
Veteran Member


Date Joined Sep 2004
Total Posts : 905
   Posted 7/27/2005 4:12 PM (GMT -7)   
Hello Wotan~My advice to you would be to simply call your pharmacist and ask he/she which of the SSRI class of antidepressants does NOT have arrythmia as a side effect.  This should alleviate any of your concern over trying any that your psychiatrist suggests.  She as well, should have a PDR (Physician's Desk Reference) there in her office to refer to and she can just simply prescribe the one that will not interefere with your heart.  Are you on any other medications for any other illnesses?  This could all be related to a compilation of the different meds in your system.
 
But definitely, call the pharmacist and if you can't do that, then do a Google or Dogpile search on the SSRI's that you are interested in (namely, Prozac) and just read up and find out if there is a side effect related to arrythmia before you try it.
 
Wishing you the best,
Beth
"The heavens proclaim his righteousness, and all the peoples see His glory." 
Psalm 97:6
 
"I lift up my eyes to the hills-where does my help come from?  My help comes from the Lord, the Maker of heaven and earth." 
 Psalm 121:1,2
  
 
 


Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 489
   Posted 7/27/2005 5:07 PM (GMT -7)   
   Thanks Beth & all----It seems that (according to my therapist --Pharmacists   PDR ...AND---hours of me doing searches on "SSRIs & arryhtmias)--that irregular heart beats are NOT a usual..or even rare side effect (EXCEPT in drug combinations--none of which i take)----It probably was a coincidence that it happened!      So, i'll stick w Zoloft---or try Paxil or Lexapro.      Again, thanks to all of you---you are all so helpful & caring --Blessings--Robert yeah

Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 489
   Posted 7/28/2005 7:25 AM (GMT -7)   
TO: Teri, Beth, Scaredy Cat (Janet) & all--- Wanted to give you all an update on the decision for a new anti-depressant. (as you know--suffering from "major depression" ..along w Mitral Valve Prolapse (& SVT)----& the Zoloft SEEMED to be bringing on tachycardia. Sooo---after careful research on the internet--& discussing this w my therapist & a wonderfully "well read" pharmacist (& they are rare--believe me!!! Some don't know an antihistimine from a beta blocker without a PDR)-----I have come to the conclusion I will start on Paxil asap (I'll talk w my family Dr. today--he says the choice of the SSRI is up to me & my therapist----as long as i take something.

My pharmacist also suffers a cardiac arrythmia----so he's aware of my proble (i told him of this wonderful site & the great, helpful people here)-----He recommended Paxil...for me (he said everyone reacts differently to meds). says Paxil comes in more varied doses (10 20 30 mg)----so, i can start low & move up gradually. Also---besides being an anti-depressant--it has some anti anxiety qualities.

So--that's it---i know Teri & Beth were both curious about my update. Thanks so much for your caring concern (where are you Janet----??? Haven't heard--are you OK??)---I hope i have been as helpful to at least some people--as you all have been to me. Keep in touch--Prayers & blessings---Robert

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 7/28/2005 4:02 PM (GMT -7)   

Robert, thank you for the update and I truly hope that you will be helped by this!  It is very frustrating at times when medications cause or seem to cause a problem and I think you've done the best thing you could!

Please take care of yourself!

Hugs, Teri tongue


"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


abnalexmom
Veteran Member


Date Joined Sep 2004
Total Posts : 905
   Posted 7/30/2005 10:13 PM (GMT -7)   

Hey there Robert........SO glad to hear you're going to give Paxil a try.  Many many years ago.well, okay 1995 was when my first major episode of depression hit me.  I was placed on Prozac (the #1 favorite of the docs at that time) and after 5 months on it, I began to shake (tremors like) so they switched me to Zoloft.  Zoloft took away any hint of romance in my life ( tongue ) that was normally a very good and normal situation!  So........I went off of it and tried to make do on my own for awhile.  I did fine until the birth of my first child, then my second only 20 months later......I found myself with very little patience, no desire to get a shower for the day and I just knew my depression and anxiety was "creeping" back in.  So, I was placed on Paxil 10mg.  This has the been my favorite AD for the past 5.5 years!  I am now on the "Controlled/Continuous Release" Version of Paxil at 25mgs.  I LOVE IT!  Since it is a slow steady dose all day and all night long, I have this "balance" of medicine in my system that really keeps me on an even keel.  I take it at dinner time and then I am able to sleep through most of the extra fatigue that it causes. 

My only other side effect from the Paxil is a decreased appetite for good foods and an increase in cravings for carbs/sweets!  So, I just have to be aware of that on a daily basis and control my cravings by drinking water, eating a sweet apple instead of a whole chocolate cake, etc. etc...!  tongue   

I just wanted to share my "positive" Paxil experience with you! I wish you the very very best on it!  You'll do terrific I'm sure.  And if not, there's always Lexapro!  Same family of drug I believe....but docs call it a "cleaner" version of paxil, whatever that means! lol

Hugs and of course, keep us posted!

Beth


"The heavens proclaim his righteousness, and all the peoples see His glory." 
Psalm 97:6
 
"I lift up my eyes to the hills-where does my help come from?  My help comes from the Lord, the Maker of heaven and earth." 
 Psalm 121:1,2
  
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 9:57 PM (GMT -7)
There are a total of 2,905,620 posts in 318,876 threads.
View Active Threads


Who's Online
This forum has 158231 registered members. Please welcome our newest member, BBGyrl.
261 Guest(s), 7 Registered Member(s) are currently online.  Details
skeye, Aset28, n2braves, CatLady18, Connor77, straydog, bella james